Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having missed period, food aversion cramps, tiredness and sleepiness. Are these signs of pregnancy?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
hi im XXXXXXX i have pcod problems ..... since last two months my cycle was regular but this month i missed it.... i have tested two times but the resultwas negative.... i have little bit of food aversion cramps and tired and sleepiness all the time...... and nausea ..... is it a sign of pregnancy
Posted Thu, 12 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 52 minutes later
Brief Answer: HORMONAL IMBALANCE - MEPRATE CAN BE TAKEN. Detailed Answer: Hello XXXXXXX Thanks for writing to us with your health concern. WOmen with PCOD have underlying hormonal imbalance, due to which, there is irregular menstruation, erratic ovulation and delayed periods are very common. The food aversion, tiredness, sleepiness and cramps - these are all not very specific for pregnancy. As you have already tested twice, I do not think you are pregnant. In PCOD, often ovulation is delayed and erratic, so pregnancy should also be excluded reliably by a blood HCG test / ultrasound scan. Could you tell me the date of your last menstrual period ? Also, whether you have had delayed cycles earlier also ? FOr PCOD, often progesterone is prescribed cyclically to induce menstruation on regular intervals. FOr a patient like you coming to my clinic, I would first conduct an internal check up ( per vaginum and per speculum ). Then I would perform a pelvic ultrasound scan ( to rule out pregnancy and to assess the status of the endometrium ) Mostly, the lining of the uterus ( endometrium ) is thickened, and is not shed off due to delayed periods. Then drugs like Meprate ( 10 ) twice a day for 5 days would be prescribed. After taking this medication, you would have bleeding within a week maximum. SO please follow this recommendation and have a gynecological check up . Meanwhile, there can be other reasons for a missed period - stress, anxiety, fever, illness, hypothyroidism, weight gain, exercise , ingestion of other medications etc. Make sure that these are ruled out too. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Having missed period, food aversion cramps, tiredness and sleepiness. Are these signs of pregnancy? 43 minutes later
my last cycle was on 8th of october ....ya i had delayed cycle previously also .... so docter r u 100%sure im not pregnant.... then y is it that i have nausea and food aversion i cant have rice and curry only rotis
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer: DETAILED BELOW. Detailed Answer: The food aversion and nausea can be premenstrual also. As the urine tests are negative, you can be reasonably ( upto 97 % ) sure that there is no pregnancy Please go for a blood HCG test / pelvic ultrasound scan, it will 100 % confirm this. That will tell you reliably is pregnancy is present, and will also assess the status of the endometrium In PCOD, with delayed cycles, endometrium is thickened, and then Meprate can be taken to induce withdrawal bleed.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor